Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 53, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 22, 2007, 5:00 AM EDT for 4 counties in Florida. It took effect at Apr 22, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2007, 5:00 AM EDT (09:00 UTC)
- In effect from
- Apr 22, 2007, 1:00 PM EDT
- Expired
- Apr 22, 2007, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 220900 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 500 AM EDT SUN APR 22 2007 ...DRY CONDITIONS RETURNING THIS AFTERNOON AND EXPECTED TO CONTINUE THROUGH EARLY TO MID WEEK... .HIGH PRESSURE WILL BECOME STATIONARY FROM EAST OF THE NORTHEAST FLORIDA COAST WEST THROUGH THE PANHANDLE AND NORTHEAST GULF. A BUILDING RIDGE ABOVE THE SURFACE WILL USHER IN VERY DRY AIR...SOME OF WHICH WILL REACH THE SURFACE THIS AFTERNOON AND LIKELY CONTINUE THROUGH MONDAY. LOW HUMIDITY WILL COMBINE WITH GUSTY NORTHEAST TO EAST WINDS ACROSS THE SOUTH CENTRAL PENINSULA AND ESPECIALLY SOUTHWEST FLORIDA EACH AFTERNOON. FLZ039-042-043-048-049-051-221000- /O.CAN.KTBW.FW.A.0035.070422T1700Z-070422T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH- 500 AM EDT SUN APR 22 2007 ...FIRE WEATHER WATCH IS CANCELLED... ...ONE TO THREE HOURS OF HUMIDITY BELOW 35 PERCENT WITH 20 FOOT WINDS BELOW 15 MPH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RUSKIN HAS CANCELLED THE FIRE WEATHER WATCH TODAY. THOUGH THE WATCH IS CANCELLED...HUMIDITY MAY FALL TO OR JUST BELOW 35 PERCENT FOR A FEW HOURS BETWEEN 3 AND 6 PM THIS AFTERNOON. 20 FOOT WINDS ARE EXPECTED TO REMAIN AROUND 10 MPH OR LESS...BUT LAVDAS DISPERSION WILL CONTINUE IN THE GOOD RANGE...SO DESPITE THE LIGHTER WINDS THERE IS STILL SOME CONCERN ABOUT THE POTENTIAL FOR WILD OR BRUSH FIRE SPREAD. SLIGHTLY DRIER AIR WILL ARRIVE ON MONDAY...WITH HUMIDITY FALLING TO OR JUST BELOW 35 PERCENT DURING THE AFTERNOON. FIRE WEATHER WATCHES OR ANOTHER RED FLAG WARNING MAY BE ISSUED FOR PORTIONS OF THE TAMPA BAY AREA NORTHWARD LATER TODAY FOR MONDAY AFTERNOON. STAY TUNED FOR UPDATES. && FOR ALL YOUR LOCAL FIRE WEATHER NEEDS...GO TO OUR WEBSITE AT HTTP://WEATHER.GOV/TAMPABAY AND CLICK ON FIRE WX. $$ FLZ052-056-057-061-222300- /O.UPG.KTBW.FW.A.0035.070422T1700Z-070422T2300Z/ /O.NEW.KTBW.FW.W.0053.070422T1700Z-070422T2300Z/ POLK-HARDEE-HIGHLANDS-DE SOTO- 500 AM EDT SUN APR 22 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER AIR ARRIVING LATER THIS MORNING WILL ALLOW HUMIDITY TO FALL TO NEAR CRITICAL LEVELS...AND EVENTUALLY REACH THEM BY EARLY TO MID AFTERNOON. ALL AREAS HAVE THE POTENTIAL FOR 3 TO 5 HOURS OF HUMIDITY BELOW 35 PERCENT WITH MINIMUM VALUES DROPPING TO OR JUST BELOW 30 PERCENT IN A FEW SPOTS. IN ADDITION TO THE LOW HUMIDITY...20 FOOT SUSTAINED WINDS SHOULD EXCEED 15 MPH WITH GUSTS TO 20 MPH OR HIGHER BY MID TO LATE AFTERNOON...SHORTLY BEFORE HUMIDITY RISES. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL ADD TO THE RISK OF RAPID SPREAD OF ANY WILD FIRES THAT MAY START. SIMILAR CONDITIONS ARE EXPECTED ON MONDAY...AND ADDITIONAL WATCHES AND WARNINGS MAY BE NEEDED. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && FOR ALL YOUR LOCAL FIRE WEATHER NEEDS...GO TO OUR WEBSITE AT HTTP://WEATHER.GOV/TAMPABAY AND CLICK ON FIRE WX. $$ FLZ062-065-222300- /O.NEW.KTBW.FW.W.0053.070422T1700Z-070422T2300Z/ CHARLOTTE-LEE- 500 AM EDT SUN APR 22 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. DRIER AIR WILL ARRIVE BY LATE THIS MORNING...AND HUMIDITY IS EXPECTED TO FALL BELOW 35 PERCENT BY MID AFTERNOON ACROSS SOUTHWEST FLORIDA. DURATION OF THE LOW HUMIDITY WILL LAST UP TO 4 HOURS...WITH MOST LOCATIONS BETWEEN 2 AND 3 HOURS. HOWEVER...GUSTY 20 FOOT WINDS OF 15 MPH ARE EXPECTED THIS AFTERNOON...WITH GUSTS UP TO 25 MPH IN A FEW SPOTS. THE COMBINATION OF GUSTY WINDS LOW HUMIDITY AND DRY FUELS WILL ADD TO THE RISK OF RAPID SPREAD OF ANY WILD FIRES THAT MAY START. SIMILAR CONDITIONS ARE EXPECTED ON MONDAY...AND ADDITIONAL WATCHES AND WARNINGS MAY BE NEEDED. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && FOR ALL YOUR LOCAL FIRE WEATHER NEEDS...GO TO OUR WEBSITE AT HTTP://WEATHER.GOV/TAMPABAY AND CLICK ON FIRE WX. $$ BSG
1 follow-up statement
000 WWUS82 KTBW 221753 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 153 PM EDT SUN APR 22 2007 ...DRY CONDITIONS THIS AFTERNOON TO CONTINUE THROUGH EARLY TO MID WEEK... .SURFACE HIGH PRESSURE AND A DRY AIRMASS WILL CONTINUE BUILDING INTO FLORIDA TONIGHT...THEN WILL REMAIN ACROSS THE AREA THROUGH THE MIDDLE OF THE WEEK. FLZ052-056-057-061-062-065-231130- /O.NEW.KTBW.FW.A.0036.070423T1700Z-070424T0000Z/ /O.CON.KTBW.FW.W.0053.000000T0000Z-070422T2300Z/ POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE- 153 PM EDT SUN APR 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRIER AIR HAS ARRIVED OVER THE REGION WITH HUMIDITY VALUES FALLING BELOW 35 PERCENT. DURATION OF THE LOW HUMIDITY WILL LAST UP TO 4 HOURS THE REST OF THIS AFTERNOON AND EVENING. IN ADDITION TO LOW HUMIDITY...GUSTY 20 FOOT WINDS OF 15 MPH ARE EXPECTED THE REST OF THIS AFTERNOON...WITH GUSTS UP TO 25 MPH IN A FEW SPOTS. THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY AND DRY FUELS WILL ADD TO THE RISK OF RAPID SPREAD OF ANY WILD FIRES THAT MAY START. SIMILAR CONDITIONS ARE EXPECTED ON MONDAY...THUS A FIRE WEATHER WATCH IS NOW IN EFFECT MONDAY AFTERNOON THROUGH MONDAY EVENING. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && FOR ALL YOUR LOCAL FIRE WEATHER NEEDS...GO TO OUR WEBSITE AT HTTP://WEATHER.GOV/TAMPABAY AND CLICK ON FIRE WX. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ039-042-043-048-049-051-055-060-231130- /O.NEW.KTBW.FW.A.0036.070423T1700Z-070424T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA- 153 PM EDT SUN APR 22 2007 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. DRIER AIR HAS ARRIVED OVER THE REGION AND IS EXPECTED TO CONTINUE ON MONDAY. HUMIDITY VALUES MONDAY AFTERNOON AND EVENING ARE EXPECTED TO FALL BELOW 35 PERCENT FOR FOUR OR MORE HOURS. IN ADDITION TO LOW HUMIDITY...GUSTY 20 FOOT WINDS OF 15 MPH ARE POSSIBLE. THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY AND DRY FUELS WILL ADD TO THE RISK OF RAPID SPREAD OF ANY WILD FIRES THAT MAY START. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 22, 3:12 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 22, 3:12 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
312 AM EDT SUN APR 22 2007
.SYNOPSIS...PLEASANT WEATHER CONDITIONS ACROSS THE AREA AS HIGH
PRESSURE AT THE SURFACE AN ALOFT DOMINATES.
&&
.SHORT TERM (TODAY-TUESDAY)...UPPER RIDGE OVER THE CENTRAL GULF
WILL PERSIST THROUGH THE PERIOD. AT THE SURFACE...HIGH PRESSURE
CENTERED OVER SOUTH CAROLINA WILL SLIDE INTO THE ATLANTIC AND
RIDGE ACROSS NORTH FLORIDA THROUGH TUESDAY. STABLE CONDITIONS WILL
MEAN LITTLE RAIN CHANCES AND TEMPERATURES HOVERING AROUND NORMAL.
.LONG TERM (TUESDAY NIGHT-SATURDAY)...VERY LITTLE CHANGE TO THE
CURRENT FORECAST THROUGH FRIDAY AS MODEL DATA REMAIN CONSISTENT
UNTIL THEN...BUT SATURDAY COULD BE SLIGHTLY DIFFERENT AS RUN-TO-RUN
CONSISTENCY BREAKS DOWN A BIT BY THEN.
SYNOPTICALLY...UPPER RIDGE WILL PROGRESS THROUGH THE AREA WEDNESDAY
THEN EASE INTO THE CARIBBEAN/BAHAMAS REGION THURSDAY AND FRIDAY AT
LEAST. BY SATURDAY...THE JURY IS OUT ON WHETHER THE BACK EDGE OF
THIS RIDGE HOLDS ACROSS FLORIDA OR IS REPLACED BY A GLANCING
TROUGH. AT THIS POINT...ONLY THE GFS IS TRYING TO SUBTLY BRING
DRIER AIR ACROSS THE NORTH HALF OF THE AREA WHILE NOGAPS AND 18Z
DGEX RETAIN MORE TROUGHING AND HENCE A BIT MORE DEEP LAYER MOISTURE.
ECMWF WAS ONLY IN THROUGH 96 HOURS AND SIMILAR TO OTHER MODELS AT
THAT POINT.
FOR THE SENSIBLE WEATHER...WEDNESDAY AND THURSDAY WILL BE RAIN FREE
WITH A GRADUAL WARMING. SURFACE HUMIDITY WILL BECOME NOTICEABLE
THURSDAY AS DEEP SOUTHERLY FLOW TAKES OVER. BY FRIDAY...ENOUGH
MOISTURE SHOULD BE PRESENT FOR ISOLATED SHOWERS...MAINLY INLAND BUT
PERHAPS EXTENDING INTO THE GULF AS SHORT WAVE MAY HELP THINGS ALONG.
FOR SATURDAY...HAVE GENERALLY DISCOUNTED THE SHARP DRYING SHOWN BY
THE GFS AS THE TREND MAY BE MORE IN LINE WITH THE NOGAPS/DGEX EACH
WHICH CUT OFF A WEAK UPPER CYCLONE IN THE NORTHERN GULF/DEEP SOUTH.
STILL...GAVE THE TREND A SLIGHT NOD AND WITH WINDS TURNING MORE
WESTERLY IVE LOWERED DEW POINTS INLAND A HAIR. ONCE AGAIN...HAVE
LEFT SLIGHT CHANCES OF THUNDERSTORMS OWING TO INCREASING INSTABILITY.
EVEN IF RAIN OCCURS...IT DOESNT APPEAR TO BE ANYTHING WIDESPREAD.
FOR MOST...PARTICULARLY NEAR THE COAST...MID TO LATE WEEK SHOULD
REMAIN DRY.
TEMPERATURE TRENDS LOOK ON THE MARK...WARMING INTO THE MID AND UPPER
80S (NEAR 90 INLAND) WITH NIGHTS WARMING TOWARD 70 NEAR THE COAST
AND MID 60S INLAND.
&&
.AVIATION...PLENTY OF MID CLOUDS STARTED THE EVENING BUT THESE HAVE
SINCE THINNED. EXPECT ONLY A FEW LEFT BY DAYBREAK...MAINLY ACROSS
THE SOUTH TERMINALS...THEN A REDEVELOPMENT OF LOWER VFR CUMULUS
(3500 TO 5000 FEET) RAISING TOWARD 6 TO 7 THOUSAND FEET TOWARD
EVENING. DEEPER DRY AIR SHOULD KEEP COVERAGE A CATEGORY LOWER THAN
LAST NIGHT. IN ADDITION TO THE CLOUDS...EXPECT A LATE
AFTERNOON/EARLY EVENING SURGE OF EAST WINDS GUSTING TO 20-22 KNOTS
IN SOME SPOTS BEFORE QUIETING DOWN BEFORE MIDNIGHT.
&&
.MARINE...NIGHTLY SURGE CAME EARLY YESTERDAY. WINDS HAVE SINCE
DIED DOWN ACROSS THE WATERS AND WILL BE ABLE TO DROP EXERCISE
CAUTION WITH MORNING PACKAGE. WINDS WILL LIKELY GO BACK UP TO THAT
LEVEL TONIGHT...BUT WILL LEAVE OUT AS TOO EARLY TO HEADLINE.
OTHERWISE...NO SIGNIFICANT WEATHER CHANGES IN NEXT SEVERAL DAYS.
&&
.FIRE WEATHER...NO SPOTS HAD RED FLAG CONDITIONS YESTERDAY.
TODAY...AIR WILL GET DRIER HOWEVER AS MORE STABLE CONDITIONS ALOFT
REDUCE CHANCE FOR WIDESPREAD CLOUD COVER. STILL...WAS NOT ABLE TO
GET 4 OR MORE HOURS OF DURATIONS BELOW 35 PERCENT FOR HUMIDITY.
ANY LOCATIONS THAT VERIFY TODAY WILL LIKELY BE BECAUSE OF 15 MPH
PLUS WINDS AND LOW HUMIDITY. BASED ON AREA WITH TIGHTEST PRESSURE
GRADIENT AS WELL AS STRONGER TRANSPORT WINDS MIXING DOWN TO THE
SURFACE...HAVE ISSUED A WARNING FOR THE CENTRAL INTERIOR COUNTIES
AS WELL AS CHARLOTTE AND LEE. EASTERN HILLSBOROUGH...MANATEE...AND
SARASOTA MAY ALSO GO AND WILL HEADLINE AS SUCH...BUT HIGHEST
CONFIDENCE IS INLAND AND SOUTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 83 61 83 62 / 5 5 5 5
FMY 85 61 85 62 / 5 5 5 5
GIF 83 60 84 61 / 5 5 5 5
SRQ 84 59 83 60 / 5 5 5 5
BKV 83 53 84 53 / 5 5 5 5
SPG 80 66 81 67 / 5 5 5 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-LEE-POLK.
GULF WATERS...NONE.
&&
SHORT TERM...RJS
LONG TERM/AVIATION...BSGHazardous weather outlook, Apr 22, 4:37 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 437 AM EDT SUN APR 22 2007 FLZ039-042-043-048>052-055>057-060>062-065-221400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 437 AM EDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... STRENGTHENING HIGH PRESSURE ALOFT WILL STABILIZE THE AREA TODAY AND ALLOW DRY AIR JUST ABOVE THE SURFACE TO MIX DOWN. HUMIDITIES WILL DROP BRIEFLY THIS AFTERNOON TO DANGEROUS LEVELS BUT WILL COMBINE WITH WINDS NEAR 15 MPH TO CREATE A THREAT FOR THE SPREAD OF ANY WILDFIRES THAT DEVELOP. THE DRIEST AIR TODAY IS EXPECTED TO BE OVER INTERIOR CENTRAL FLORIDA SOUTH TO SOUTHWEST FLORIDA...WHERE A RED FLAG WARNING IS IN EFFECT. OTHERWISE NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOMEWHAT DRY AIR WILL CONTINUE TO PROVIDE MARGINAL RELATIVE HUMIDITIES EACH AFTERNOON. RED FLAG WARNINGS MAY NEED TO BE ISSUED. THE ATMOSPHERE WILL MOISTEN SLIGHTLY LATER IN THE WEEK...WITH SLIGHT RAIN CHANCES RETURNING FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SHARP
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:53 PM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 13 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.